Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 39, NWS Wilmington, OH

February 20, 2019Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Feb 20, 2019, 2:24 PM EST for Adams County, Ohio. It took effect at Feb 20, 2019, 4:42 PM EST. It was in force for 66 min.

The area

The outline as issued.

The facts

Issued
Feb 20, 2019, 2:24 PM EST (19:24 UTC)
In effect from
Feb 20, 2019, 4:42 PM EST
Expired
Feb 20, 2019, 5:48 PM EST
In force
66 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 14.09 ft at Feb 20, 2019, 4:00 PM EST.

actionminormoderate102002/2002/21
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

367 
WGUS41 KILN 201924
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
224 PM EST Wed Feb 20 2019

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Ohio Brush Creek above West Union

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

OHC001-210723-
/O.NEW.KILN.FL.W.0039.190220T2142Z-190221T1219Z/
/WUNO1.1.ER.190220T2142Z.190221T0000Z.190221T0619Z.NO/
224 PM EST Wed Feb 20 2019

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Ohio Brush Creek above West Union
* until Thursday morning.
* At 2 PM the stage was 13.4 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by late this afternoon and 
  continue to rise to near 16.4 feet by this evening. The river will 
  fall below flood stage by after midnight tonight.
* At stages near 16.0 feet, Flooding of lowland areas continues.  A few 
  inches of water is over the creek side lanes of low-lying county roads
  near the creek close to Lawshee.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$
1 follow-up statement
252 
WGUS81 KILN 202248
FLSILN
Flood Statement
National Weather Service Wilmington OH
548 PM EST Wed Feb 20 2019

...The Flood Warning is cancelled for the following rivers...

  Ohio Brush Creek above West Union

OHC001-202318-
/O.CAN.KILN.FL.W.0039.000000T0000Z-190221T1219Z/
/WUNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
548 PM EST Wed Feb 20 2019

The Flood Warning is cancelled for
  The Ohio Brush Creek above West Union
* At 5 PM the stage was 13.7 feet.
* Flood stage is 15 feet.
* The river crested below flood stage at 14.1 feet. The river will 
  continue to fall to 8.1 feet by Thursday morning.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in 
  Adams County near Ohio Brush Creek.
  

&&

LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
      3875 8349                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Feb 20, 11:41 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Feb 20, 11:41 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1141 AM EST Wed Feb 20 2019

.SYNOPSIS...
As low pressure and cold front will move east across the Great
Lakes and the Ohio Valley today into tonight. High pressure
will move into the Ohio Valley on Thursday and Friday, bringing
dry conditions. The next chance for rain will occur over the
weekend, as another area of low pressure moves into the Great
Lakes.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Rain has exited southeast of the CWA this morning. Some drizzle
is found behind it and will continue until showers develop this
afternoon. A lull is expected until some heating and a mid
level shortwave combine this afternoon to produce showers and
possibly a thunderstorm or two. These storms that do develop may
train over a particular area and have the potential to produce
an isolated additional inch of rain, keeping the flooding threat
through nightfall.

Do not believe that storms will linger past the late day over
ILN CWA and the flooding threat ends with the coming night as
any lingering rain/drizzle on the back side of the system will
be light without any threatening impacts.

Best chance of thunder this afternoon appears to occur where the
flood watch is out, though the forecast update was a little
more generous to the west and north of this area.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Behind the front this evening, rain should gradually come to an
end, though some patchy drizzle or light rain could continue
for a few hours after the front has passed. Surface high
pressure is expected to build through the middle Mississippi
Valley region and into the Ohio Valley by Thursday, resulting in
a much quieter weather day.

Temperatures were

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
High pressure will remain across the region Thursday night.
Under filtered mid and high clouds, lows will drop into the mid
20s north to the lower 30s south.

For the period Friday into Friday night, as the surface high
moves east, a mid level ridge axis extending from a strong
subtropical mid level ridge off the Florida coast will begin to
reestablish itself. In additional, embedded waves of energy will
begin to move northeast around the periphery of this high into
the Ohio Valley. This will begin a period of increasing clouds
along with an increasing threat for rain from south to north as
moisture becomes transported northward. Highs on Friday will
range from the lower 40s north to the upper 40s south. Lows
Friday night will range from the lower 30s north to the lower
40s south.

The weather pattern becomes active once again as we head into
the upcoming weekend. A dynamic mid level trough is forecast to
pull out of the southwest U.S., into the central Plains, then
northeast into the Great Lakes. As this occurs, a significant
amount of moisture will be transported northward back into the
Ohio Valley once again. In fact, some models suggest pwats
approaching 1.50 inches which is record pwat territory for the
month of February (since upper air flights have been recorded at
Dayton and Wilmington). On Saturday, rain will overspread the
entire region as low level moisture transport accompanies a
northward moving warm front. By Saturday night into Sunday, low
pressure will deepen as it heads to the Great Lakes from the
central Plains. As this occurs, an attendant cold front will
sweep east through our region. Models are indicating some
instability with the front, along with a strong 60-70 knot low
level jet. SHERB3 parameter is indicating values around 1.0 as
well. Thus, have continued with categorical PoPs with showers
and a slight chance of thunderstorms. We will have to monitor
this pattern in the coming days as this could end up being a
high shear/low CAPE issue with potential damaging winds and
isolated "spin up" tornadoes. Too early to mention in the HWO at
this moment, be we will continue to monitor for updates. In
addition, locally heavy rain may bring at least another 1 to 2
inches to the region, which will already still be trying to
recover from Wednesday's system. As the front pushes through,
pcpn will diminish in coverage. Deep low pressure over Michigan
and strong winds aloft will result in windy conditions on
Sunday. This looks like at least a wind advisory at this point
as the 00Z EPS indicating 60-70 percent chances for wind gusts
over 40 knots. It could end up being a high wind warning in
spots if momentum transfer values come to fruition (lower 50
knots for west central Ohio). Have increased sustained winds and
wind gusts in the HWO to at least get the ball rolling in the
right direction. Will continue to mention the potential for
strong winds in the HWO. Highs on Saturday will occur late in
the day or in the evening, 50s to lower 60s. CAA by Sunday will
cause temperatures to slowly fall, reaching the mid 30s
northwest and the mid 40s southeast by Sunday evening.

Quieter weather is forecast to return by Monday as high
pressure builds into the Great Lakes and Ohio Valley. It will be
cooler with highs in the upper 30s north to the mid 40s south.

The next weather system to affect the region is poised for
Tuesday with at least a chance of rain. Highs will range from
the lower 40s north to the lower 50s south.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
LIFR cigs in some drizzle and MVFR mist will continue until
showers and possibly a thunderstorm develop this afternoon with
an upper level shortwave passing by. Expect low cigs to persist
overnight with MVFR vsbys. This afternoon will see the passage
of a low level jet as the upper s/w crosses, and llws of 40-45kt
is expected around 2kft.

Bulk of convective showers will exit the forecast area by late
afternoon, and lingering light rain and drizzle will remain
possible through about midnight with improving conditions
overnight and moreso during the day Thursday.

OUTLOOK...Continuing MVFR/IFR conditions are expected through
early Thursday morning. MVFR conditions are possible again on
Saturday and Sunday, with gusty winds expected on Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch through Thursday morning for OHZ073-074-079>082-
     088.
KY...Flood Watch through Thursday morning for KYZ094>100.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...Franks
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...Franks
Hazardous weather outlook, Feb 20, 11:28 AM EST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1128 AM EST Wed Feb 20 2019

KYZ094>100-OHZ073-074-079>082-088-211630-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
1128 AM EST Wed Feb 20 2019

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, Central Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

More rainfall Saturday and Saturday night could result in localized
flooding. Strong wind gusts on Sunday may cause minor tree damage
and some power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-211630-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hamilton-Clermont-
1128 AM EST Wed Feb 20 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

Showers and possibly a thunderstorm are expected to develop this
afternoon and may produce localized flooding with significant
rainfall amounts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

More rainfall Saturday and Saturday night could result in localized
flooding. Strong wind gusts on Sunday may cause minor tree damage and
some power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Feb 20, 12:54 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 PM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            2 W PORTSMOUTH          38.74N 83.03W
02/20/2019                   SCIOTO             OH   DEPT OF HIGHWAYS

            OH-239 CLOSED IN BOTH DIRECTIONS, BETWEEN U.S. 52 AND
            OH-73/104 DUE TO FLOODING.

1145 AM     FLOOD            2 W PORTSMOUTH          38.74N 83.02W
02/20/2019                   SCIOTO             OH   DEPT OF HIGHWAYS

            OH-73 CLOSED DUE TO FLOODING IN BOTH DIRECTIONS, AT U.S.
            52/OH-852 OVERPASSES.

1145 AM     FLOOD            6 NNW SOUTH WEBSTER     38.89N 82.78W
02/20/2019                   SCIOTO             OH   DEPT OF HIGHWAYS

            OH-139 CLOSED DUE TO FLOODING IN BOTH DIRECTIONS, BETWEEN
            WHITE GRAVEL-MCDANIEL ROAD AND JACKSON COUNTY LINE.

&&
Local storm report, Feb 20, 1:06 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
106 PM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 NE BEAVERCREEK        39.77N  84.03W
02/20/2019  M2.5 INCH        GREENE             OH   COCORAHS

&&

EVENT NUMBER ILN1900928

FRANKS
Local storm report, Feb 20, 1:09 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
109 PM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     SNOW             SUNBURY                 40.25N  82.86W
02/20/2019  M4.5 INCH        DELAWARE           OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN1900929

JS
Local storm report, Feb 20, 1:38 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     SNOW             PLUMWOOD                40.01N  83.42W
02/20/2019  E6.0 INCH        MADISON            OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN1900930

JS
Local storm report, Feb 20, 1:39 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     SNOW             LEWIS CENTER            40.20N  83.01W
02/20/2019  E5.0 INCH        DELAWARE           OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN1900931

JS
Local storm report, Feb 20, 1:41 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
141 PM EST WED FEB 20 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     SNOW             HUBER HEIGHTS           39.86N  84.11W
02/20/2019  E5.5 INCH        MONTGOMERY         OH   SOCIAL MEDIA

&&

EVENT NUMBER ILN1900932

JS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 12:04 PM ESTAreal Flood AdvisoryILNScioto9 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.